Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jkuszynski

Dry, peeling skin on 3rd course

Recommended Posts

I am 29 years old, on my third course of Accutane (previously took it at age 16 and age 19). I am three weeks into my treatment (20 weeks at 60 mg). My derm started me at 60 mg a day and said we might ramp up to 80 mg depending on how well it's working. He feels that my previous two courses were not at a high enough dose to make a long-term difference (they were 16-20 weeks, alternating 20mg. and 40 mg. doses). I weigh 120 pounds.

I noticed very few side effects until week two, when I developed very chapped, peeling, cracked lips. They are still painful, but now at week 3, all the skin on my face is peeling (enough so that I cannot wear foundation/makeup because it looks disgusting). The skin on my face is very tight and itchy. I don't remember this as a side effect from the previous two courses, in fact, the only side effect I ever had was chapped lips. This time around, I can no longer tolerate wearing contacts, and have had to wear my glasses.

I've never had a lot of acne, just the stubborn kind... and unfortunately, I have extrememely sensitive skin and am allergic to a lot of the topical products (like BP) one would typically treat with. Quite honestly, I'm debating if it's worth just putting up with the acne and discontinuing this accutane course.

For those of you who have experienced dry, peeling skin as a side effect, was it only initial (did your body eventually adjust and stop peeling) or did it continue throughout treatment. I am wondering if I should call my derm and ask to take a lower dose. I don't have an appointment for another 10 days or so. I'm using aquaphor on my lips and face, washing with Cetaphil cleanser, and using Neutrogena moisturizer.

Any advice here?

Link to comment
Share on other sites

i'm on third course too.

my derm said the most relevant thing now is that just not your face will be dry, but the body too.

depends on the pacient, but he said that he has some patients with several itching. and that could be a problem over te time :/

itching is caused by dryness, btw

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×